Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The unit ball of the Hilbert space in its weak topology

Author: Antonio Avilés
Journal: Proc. Amer. Math. Soc. 135 (2007), 833-836
MSC (2000): Primary 46B50, 46B26, 46C05, 54B30, 54D15
Published electronically: September 15, 2006
MathSciNet review: 2262879
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the unit ball of $ \ell_p(\Gamma)$ in its weak topology is a continuous image of $ \sigma_1(\Gamma)^\mathbb{N}$, and we deduce some combinatorial properties of its lattice of open sets which are not shared by the balls of other equivalent norms when $ \Gamma$ is uncountable.

References [Enhancements On Off] (What's this?)

  • 1. T. Banakh, The topological classification of weak unit balls of Banach spaces, Dissertationes Math. (Rozprawy Mat.) 387 (2000), 7-35. MR 1759047 (2001f:57022)
  • 2. M. Bell, A Ramsey theorem for polyadic spaces, Fund. Math. 150 (1996), no. 2, 189-195. MR 1391299 (97d:54042)
  • 3. -, On character and chain conditions in images of products, Fund. Math. 158 (1998), no. 1, 41-49. MR 1641145 (99h:54036)
  • 4. -, Polyadic spaces of countable tightness, Topology Appl. 123 (2002), no. 3, 401-407. MR 1924040 (2004f:54005)
  • 5. Y. Benyamini, M. E. Rudin, and M. Wage, Continuous images of weakly compact subsets of Banach spaces, Pacific J. Math. 70 (1977), no. 2, 309-324. MR 0625889 (58:30065)
  • 6. Y. Benyamini and T. Starbird, Embedding weakly compact sets into Hilbert space, Israel J. Math. 23 (1976), no. 2, 137-141. MR 0397372 (53:1231)
  • 7. J. Gerlits, On a generalization of dyadicity, Studia Sci. Math. Hungar. 13 (1978), no. 1-2, 1-17 (1981). MR 0630375 (83e:54019)
  • 8. S. Mrówka, Mazur theorem and $ m$-adic spaces, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 18 (1970), 299-305. MR 0264613 (41:9205)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46B50, 46B26, 46C05, 54B30, 54D15

Retrieve articles in all journals with MSC (2000): 46B50, 46B26, 46C05, 54B30, 54D15

Additional Information

Antonio Avilés
Affiliation: Departamento de Matemáticas, Universidad de Murcia, 30100 Espinardo (Murcia), Spain
Address at time of publication: Equipe de Logique Mathematique, Université de Paris 7, Place Jussieu, 2, 75251 Paris, France

Keywords: Uniform Eberlein compact, polyadic space, $\ell_p$ spaces, Hilbert space, weak topology, equivalent norm
Received by editor(s): March 2, 2005
Received by editor(s) in revised form: October 19, 2005
Published electronically: September 15, 2006
Additional Notes: The author was supported by an FPU grant of MEC of Spain.
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society